What to do?

Discussion in 'Other Benefits' started by nlaw37, Jan 9, 2010.

  1. nlaw37

    nlaw37 PEB Forum Veteran

    Joined:
    Jun 4, 2009
    Messages:
    123
    Trophy Points:
    0
    This is for a friend of a friends-his name is Mark.
    Mark retired from the PA National Guard (PANG) a couple years ago. I know he did some time active, serving in the Gulf War, and also in Iraq. While preparing for deployment at Fort Dix, Mark was receiving the "shots" during his pre-deployment medical screening. I am not 100% sure of what the shots were. However, within minutes Mark began to swell and was rushed to the ER and spent the night there for monitoring. The PANG told him he did not have to deploy, but being the good Platoon SGT he was, he told them he would not leave his soldiers. So, away he went. While overseas, he had another reaction to the shots (I think this is what he told me). So-ends up completing his tour of duty in Iraq and comes back to PA.

    Mark decides to open a claim for this allergic reaction to the shots he was given. He would be denied, and so he appeals. The appeal was denied as well. So he did what many believe the system wants you to do: He gave up! I do not think he tried getting compensation for anything else. My question would be: is there anything else he can do? My friend has told me that he gets severe migraines, and some other residuals from the episodes (of his allergic reactions). I am not a medical doctor so do not know how long a shot can affect you or if it is the areas (organs) that were affected that keep causing these episodes. Any help would be helpful---He is the type that is shy to ask for help, or take someone's time up. He was a well decorated E7, who took care of his soldiers to the point he didn't take care of himself.

    Thanks in advance, guys and gals.
    Nick
     
  2. xeno

    xeno Staff Member PEB Forum Veteran

    Joined:
    Dec 7, 2007
    Messages:
    1,217
    Trophy Points:
    53
    I assume your talking about VA claim? VA only comps you during the temporary time of illness/injury or if it is permanent, then permanently.

    Sound like Mark had Anaphylaxis shock from the shots. Though it could be life threating (at the time of occurrence), once over it I don't think there is any residue effects.

    Each time you file for VA claim for the same condition already decided on, you must have new evidence.

    I think it would be hard to link some shot/reaction you had years ago to migraines.
     
  3. nlaw37

    nlaw37 PEB Forum Veteran

    Joined:
    Jun 4, 2009
    Messages:
    123
    Trophy Points:
    0
    Ok so, I found out the HARD facts. Mark was given the vaccinations-suspected to be the Anthrax shot that caused the Anaphylaxis shock. Mark was hospitalized at the ER outside of Fort Dix, twice for episodes. Now, due to those incidents he swells up in multiple areas from time to time (cheeks, lips, stomach bloating, etc.). Certain things like beer, soy, etc. also cause him to swell-in which he never had before. He had gone thru the Comp and Pen process but never seen an actual physician for C&P. Lastly, Mark received a letter from the VA that stated "the incident was coincendental and that it could have happened at any time, just so happened to be while he was on Active Duty orders." So, right there the VA admitted guilt and should take care of this, right? Mark never went to sick call or clinics for anything else. This was the only issue in his 20 years of service. He does not receive compensation for anything else. I hope this makes more sense and any insight would be awesome. Thanks Xeno for you help earlier....Oh-and this occurred in 2004. He retired around 2006-2007 time frame. Thanks all.

    Nick
     

Share This Page